Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 4, 2018, 2:24 PM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jul 5, 2018, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2018, 2:24 PM PDT (21:24 UTC)
- In effect from
- Jul 5, 2018, 1:00 PM PDT
- Expired
- Jul 5, 2018, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS86 KMFR 042124 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 224 PM PDT Wed Jul 4 2018 CAZ281-050930- /O.UPG.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/ /O.NEW.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ /O.CON.KMFR.FW.W.0002.000000T0000Z-180705T0300Z/ Central Siskiyou County Including Shasta Valley- 224 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 281... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 281... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Impacts...A combination of strong winds and low humidity with high fire danger will create extreme fire growth potential. * Affected area: In Northern CA...Shasta valley of Fire Weather Zone 281. * Counties affected:...Central Siskiyou County. * Wind...South 20 to 30 mph with gusts to 45 mph this afternoon and again Thursday afternoon. * Humidity...10 to 16 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ ORZ624-050930- /O.UPG.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/ /O.NEW.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Klamath Basin and the Fremont-Winema National Forest- 224 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In South Central OR...The Klamath Basin, the Goose Lake Basin and the eastern part of the Fremont-Winema National Forest in Fire Weather Zone 624. * Counties affected: In South Central OR...Klamath...Lake. * Wind...South to southwest 15 to 20 mph with gusts to 30 mph. * Humidity...10 to 15 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ CAZ285-050930- /O.UPG.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/ /O.NEW.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Modoc County Except for the Surprise Valley- 224 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Impacts...Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA...Part of Modoc County from the Blue Mountain, Canby and Adin eastward in Fire Weather Zone 285. * Counties affected: In Northern CA...Modoc. * Wind...South to southwest 15 to 20 mph with gusts to 30 mph. * Humidity...10 to 13 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ Visit us at www.weather.gov/Medford
4 follow-up statements
733 WWUS86 KMFR 050315 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 815 PM PDT Wed Jul 4 2018 CAZ281-051515- /O.EXP.KMFR.FW.W.0002.000000T0000Z-180705T0300Z/ /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Central Siskiyou County Including Shasta Valley- 815 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 281... * Impacts...A combination of strong wind and low relative humidity with high fire danger will create the potential for extreme fire growth potential. * Affected area: In Northern CA...The Shasta Valley in Fire Weather Zone 281, including Weed, Gazelle, Grenada, and Montague. * Counties affected:...Central Siskiyou County. * Wind...South 20 to 30 mph with gusts to 45 mph this afternoon and again Thursday afternoon. * Humidity...9 to 16 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ ORZ624-051515- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Klamath Basin and the Fremont-Winema National Forest- 815 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of any new and existing fires. * Affected area: In South Central OR...Fire Weather Zone 624. * Counties affected: In South Central OR...Klamath...Lake. * Wind...South to southwest 15 to 20 mph with gusts to 30 mph. * Humidity...10 to 15 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ CAZ285-051515- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Modoc County Except for the Surprise Valley- 815 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... * Impacts...Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA...Fire Weather Zone 285. * Counties affected: In Northern CA...Modoc. * Wind...South to southwest 15 to 20 mph with gusts to 30 mph. * Humidity...10 to 13 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures will create extreme fire growth potential. && $$ BTL Visit us at www.weather.gov/Medford
016 WWUS86 KMFR 050356 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 856 PM PDT Wed Jul 4 2018 ORZ624-051900- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Klamath Basin and the Fremont-Winema National Forest- 856 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624... * Impacts: The combination of strong wind and low relative humidity will create the potential for significant fire spread on any new or existing fires. * Affected area: In South Central OR...Portions of Fire Weather Zone 624, including much of the Upper Klamath Basin, the Goose Lake Basin, and the eastern portion of Fremont-Winema National Forest. * Counties affected: In South Central OR...Klamath...Lake. * Wind...South to southwest 15 to 20 mph with gusts to 30 to 40 mph. * Humidity...12 to 23 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread on any new or existing fires. && $$ CAZ285-051900- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Modoc County Except for the Surprise Valley- 856 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... * Impacts...The combination of strong wind and low relative humidity will create the potential for significant fire spread on any new or existing fires. * Affected area: In Northern CA...Portions of Fire Weather Zone 285, including the eastern two-thirds of Modoc County. This covers most areas east of a north south line from Adin to Timber Mountain to the Oregon border. * Wind...South to southwest 15 to 25 mph with gusts to 30 to 40 mph. * Humidity...12 to 20 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread on any new or existing fires. && $$ CAZ281-051900- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Central Siskiyou County Including Shasta Valley- 856 PM PDT Wed Jul 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 281... * Impacts...The combination of strong wind and low relative humidity will create the potential for significant fire spread on any new or existing fires. * Affected area: In Northern CA...The Shasta Valley in Fire Weather Zone 281, including Weed, Gazelle, Grenada, and Montague. * Counties affected:...Central Siskiyou County. * Wind...South 20 to 30 mph with gusts 40 to 50 mph Thursday afternoon and evening. * Humidity...9 to 16 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread on any new or existing fires. && $$ BTL Visit us at www.weather.gov/Medford
737 WWUS86 KMFR 051214 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 514 AM PDT Thu Jul 5 2018 ORZ624-060015- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Klamath Basin and the Fremont-Winema National Forest- 514 AM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In South Central OR...Portions of Fire Weather Zone 624, including The Upper Klamath Basin, the Goose Lake Basin, and the eastern portion of Fremont-Winema National Forest. * Counties affected: In South Central OR...Klamath...Lake. * Wind...South to southwest 15 to 20 mph. Gusts to 30 to 40 mph. * Humidity...12 to 23 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread on any new or existing fires. && $$ CAZ285-060015- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Modoc County Except for the Surprise Valley- 514 AM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... * Impacts...The combination of strong wind and low relative humidity will create the potential for significant fire spread on any new or existing fires. * Affected area: In Northern CA...Portions of Fire Weather Zone 285, including the eastern two-thirds of Modoc County. This covers most areas east of a north south line from Adin to Timber Mountain to the Oregon border. * Wind...South to southwest 15 to 25 mph. Gusts to 30 to 40 mph. * Humidity...12 to 20 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread on any new or existing fires. && $$ CAZ281-060015- /O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/ Central Siskiyou County Including Shasta Valley- 514 AM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 281... * Impacts...The combination of strong wind and low relative humidity will create the potential for significant fire spread on any new or existing fires. * Affected area: In Northern CA...The Shasta Valley in Fire Weather Zone 281, including Weed, Gazelle, Grenada, and Montague. * Counties affected:...Central Siskiyou County. * Wind...South 20 to 30 mph with gusts 40 to 50 mph. * Humidity...9 to 16 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread on any new or existing fires. && $$ Visit us at www.weather.gov/Medford
793 WWUS86 KMFR 052013 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 113 PM PDT Thu Jul 5 2018 ...Gusty Winds and Low RH Both Today and Friday Afternoon and Evening... .South winds will be moderate to strong and gusty this afternoon and evening, and then again Friday afternoon and evening. Winds are likely to highest on Friday. RHs will be slightly higher Friday in Modoc County and the Shasta Valley. ORZ624-060500- /O.NEW.KMFR.FW.A.0002.180706T2100Z-180707T0300Z/ /O.CON.KMFR.FW.W.0003.000000T0000Z-180706T0300Z/ Klamath Basin and the Fremont-Winema National Forest- 113 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONE 624... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONE 624... The National Weather Service in Medford has issued a Fire Weather Watch...which is in effect from Friday afternoon through Friday evening. * Impacts: The combination of strong wind and low relative humidity will create the potential for significant fire spread of any new or existing fires. * Affected area: For today, most of Fire Weather Zone 624 east of Keno to east of Lakeview and rural areas south of Fort Rock. For Friday, areas east of Klamath Falls to Lakeview, and areas south of the Sycan Marsh. * Counties affected: In South Central OR...Klamath...Lake. * Wind...Today, south to southwest 15 to 20 mph with gusts to 30 to 40 mph. Friday, south to southwest 20 to 30 mph with gusts 35 to 45 mph. * Humidity...12 to 23 percent today, 11 to 18 percent Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread of any new or existing fires. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ285-060500- /O.NEW.KMFR.FW.A.0002.180706T2100Z-180707T0300Z/ /O.CON.KMFR.FW.W.0003.000000T0000Z-180706T0300Z/ Modoc County Except for the Surprise Valley- 113 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONE 285... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONE 285... The National Weather Service in Medford has issued a Fire Weather Watch...which is in effect from Friday afternoon through Friday evening. * Impacts: The combination of strong wind and low relative humidity will create the potential for significant fire spread of any new or existing fires. * Affected area: In Northern CA...Fire Weather Zone 285. * Wind...South to southwest 15 to 25 mph. Gusts to 30 to 40 mph. * Humidity...12 to 20 percent today, 15 to 20 percent Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread of any new or existing fires. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ281-060500- /O.NEW.KMFR.FW.A.0002.180706T1900Z-180707T0100Z/ /O.CON.KMFR.FW.W.0003.000000T0000Z-180706T0300Z/ Central Siskiyou County Including Shasta Valley- 113 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONE 281... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONE 281... The National Weather Service in Medford has issued a Fire Weather Watch...which is in effect Friday afternoon. * Impacts: The combination of strong wind and low relative humidity will create the potential for significant fire spread of any new or existing fires. * Affected area: In Northern CA...The Shasta Valley in Fire Weather Zone 281, including Weed, Gazelle, Grenada, and Montague. * Counties affected:...Central Siskiyou County. * Wind: South 20 to 30 mph with gusts 40 to 50 mph. * Humidity: 10 to 20 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that there is high confidence that critical fire weather conditions will occur during the valid time of the warning. The combination of strong wind and low relative humidity along with sufficiently dry fuels will create the potential for significant fire spread of any new or existing fires. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ625-060500- /O.NEW.KMFR.FW.A.0002.180706T2100Z-180707T0300Z/ South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 113 PM PDT Thu Jul 5 2018 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONE 625... The National Weather Service in Medford has issued a Fire Weather Watch...which is in effect from Friday afternoon through Friday evening. * Impacts: The combination of strong wind and low relative humidity will create the potential for significant fire spread of any new or existing fires. * Affected area: In South Central OR...Nearly all of Fire Weather Zone 625. * Counties affected: In South Central OR...Harney...Lake. * Wind: Southwest 20 to 25 mph with gusts up to 40 mph. * Humidity: As low as 10 to 18 percent. Precautionary/preparedness actions... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ BTL Visit us at www.weather.gov/Medford
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 4, 1:59 PM PDT, 25 minutes earlier.
Area forecast discussion, Jul 4, 1:59 PM PDT, 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
159 PM PDT Wed Jul 4 2018
.SHORT TERM...An upper low will remain offshore tonight and on
Thursday while an upper ridge centered to the east will gradually
strengthen. This will bring dry and warm conditions to inland
areas with cool and cloudy conditions along the coast. The high
clouds over inland areas are expected to decrease late this
evening into tonight as the upper ridge strengthens.
Strong and gusty south winds will continue in the Shasta Valley
this afternoon into this evening. Also expect gusty south to
southwest winds east of the Cascades through this evening with
gusts to around 25 to 35 mph. Winds are expected to peak late this
afternoon and early this evening. Dry humidities in the teens are
likely with these winds. This will create enhanced fire danger,
especially in the Shasta Valley where winds will be strongest. A
wind advisory and red flag warning are in effect for the Shasta
Valley area through this evening. Please see the NPWMFR and RFWMFR
for details. Dry humidities and some breezy west to northwest
winds are also likely in the western inland areas including
portions of Josephine, Jackson and eastern Douglas counties late
this afternoon and early this evening. Meanwhile, along the coast,
expect continued cool and cloudy conditions today. The coastal
stratus continues to affect some areas this afternoon and expect
these low clouds and patchy fog to increase along the coast and
into coastal valleys by late this evening into tonight.
Thursday, expect another day of warm and dry conditions inland
and cool and cloudy conditions along the coast. With the low
remaining off the coast, inland areas will see gusty south to
southwest winds again in the Shasta Valley and east of the
Cascades. This combined with dry humidities in the afternoon and
evening will bring another day of enhanced fire danger. Please see
the RFWMFR and NPWMFR for details on the winds and fire danger.
On Friday, expect some moisture to move into southeast portions
of the CWA from the southwest as the upper low shifts
northeastward and moves inland as a trough over western
Washington. This moisture will bring mid to high clouds into the
area, especially east of the Cascades. There is a also slight
chance for a shower or two, mainly over eastern Lake County on Friday
afternoon. Stability parameters still indicate stable or only
marginally unstable conditions on Friday for east side areas and
model soundings indicate a dry subcloud layer with elevated cloud
bases. Given the stability, do not expect any thunderstorms to
develop. Will continue to monitor model forecasts for this period
though. Additionally, on Friday expect another day of gusty south
to southwest winds, especially east of the Cascades and in the
Shasta Valley.
.LONG TERM...Saturday through Wednesday...Expect winds to be
lower on Saturday behind the upper trough. On Sunday, the area
will see a slight warming trend as a ridge build inland. This
ridge is short-lived though as another trough is forecast to
approach the Pacific Northwest coast Sunday night and move inland
over Washington and northwest Oregon on Monday. Tuesday through
Wednesday, models indicate that a stronger ridge may build inland
from the west and bring hot and dry weather to inland areas and
gusty winds along the coast, over the coastal mountains, and
across the coastal waters.
&&
.AVIATION...For the 04/18Z TAFs...MVFR/IFR ceilings will continue
through the morning along the coast, but should lift by afternoon to
VFR ceilings. Low clouds and patchy fog is likely to return late
this evening and tonight. Elsewhere, expect VFR conditions
throughout the TAF period. Gusty south winds will develop in the
afternoon in the Shasta Valley and east of the Cascades. -BPN/SK
&&
.MARINE...Updated 130 PM PDT Wednesday 04 July 2018...Light west
winds and relatively calm seas are expected this afternoon, with
winds turning south by this evening due to offshore low pressure.
South winds at 10 to 15 kt and relatively calm seas will continue
through Friday night for most of the waters. However, a period of
gusty winds and elevated seas are possible Thursday night and Friday
closer to the offshore low, beyond 40 NM from shore. Northerly winds
will return this weekend, with gales possible by the middle of next
week. SK/BPN
&&
.FIRE WEATHER...Updated 145 PM PDT Wednesday, 4 July 2018...Critical
fire weather is expected in the Shasta Valley of northern California
as strong south winds increases this afternoon. Models have been
very consistent with the idea of gusty to strong south winds this
afternoon through Friday with gust potential up to 45 mph and
humidity values 10 to 15 percent. A Red Flag Warning is in effect
for this. It's worth mentioning (given typical fireworks displays
this evening) that other areas will be very dry on this afternoon
and evening too, with humidity in the teens in valleys from
basically Interstate 5 eastward (and Western Siskiyou County).
On Thursday the south flow increases further over the east side, and
a Fire Weather Warning has been issued for the Shasta Valley
(FWZ281), portions of Modoc County(FWZ285), and portions of the East
Side(FWZ624).
Friday will be windy again east of the Cascades, and the winds and
humidities come close to, but are not expected to reach criteria
over the east side. However, we will continue to monitor and update
if need as we approach this time frame. Winds diminish across the
forecast area on Saturday as the upper trough moves inland and upper
ridging begins to build into the forecast area. There will also be
marginal instability over the far east side Friday, but with
extensive expected cloud cover we do not expect that it will warm up
enough for thunderstorm development.
Confidence continues to rise for a period of hotter temperatures
next week with continued dry conditions. The operational models and
the GFS ensemble members all show a ridge shifting westward into our
forecast area. This means a thermal trough and gusty north winds and
potentially lowering humidity could return as early as Monday to
coastal areas, including the Lobster Creek wildfire. -Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 1 PM to 8 PM PDT Thursday for ORZ624.
CA...Red Flag Warning from 1 PM to 8 PM PDT Thursday for CAZ281.
Red Flag Warning from 1 PM to 8 PM PDT Thursday for CAZ281.
Wind Advisory until 11 PM PDT this evening for CAZ081.
Wind Advisory from noon to 11 PM PDT Thursday for CAZ081.
Red Flag Warning from 1 PM to 8 PM PDT Thursday for CAZ285.
Pacific Coastal Waters...None.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:00 PM PDT | Wind Advisory | MFR | Siskiyou | 33 hr |
Nearby
Red Flag Warnings in California, 2018Red Flag Warnings in Oregon, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.